Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 229, NWS Little Rock, AR

July 21, 2005Independence County, Izard County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 21, 2005, 3:17 PM CDT for Independence County, Izard County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2005, 3:17 PM CDT (20:17 UTC)
Expired
Jul 21, 2005, 4:00 PM CDT
In force
43 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Independence County, AR, Izard County, AR

The radar

The Little Rock radar (KLZK), 129 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1761 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:45 AM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 21, 10:45 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1045 AM CDT THU JUL 21 2005

.UPDATE...
GOING FCST IN GOOD SHAPE. ONLY ADJUSTED HOURLY GRIDDED DATA TO
REFLECT LATEST TRENDS. EXPECT SOME WDLY SCTD CONVECTION TO FORM OVR
MAINLY CNTRL AND SRN AR THIS AFTN. UPDATED ZNS OUT...WITH GRIDS
POSTING ATTM.
&&

.PREVIOUS DISCUSSION  /ISSUED 359 AM CDT THU JUL 21 2005/...

SKIES WERE MOSTLY CLEAR ACROSS MUCH OF THE AREA THIS
MORNING...LOOKING AT SATELLITE IMAGES. STILL SOME CIRRUS MOVING
ACROSS THE SOUTH FROM TROPICAL STORM EMILY IN MEXICO.

NOT MANY CHANGES TO MAKE TO THE CURRENT FORECAST. TODAY WILL BE THE
LAST DAY FOR A WHILE FOR RAIN CHANCES. WILL KEEP A SLIGHT CHANCE FOR
CENTRAL AND SOUTHEAST SECTIONS THIS AFTERNOON. HIGH PRESSURE...DRIER
AIR...AND SUBSIDENCE MOVING INTO THE AREA WILL LEAD TO WARMER
TEMPERATURES TODAY AND INTO THE WEEKEND. DEWPOINTS IN THE 70S AND
HIGHS IN THE MID AND UPPER 90S WILL LEAD TO HEAT INDICES IN EXCESS
OF 105 DEGREES IN SOUTH... CENTRAL AND EAST SECTIONS. A HEAT
ADVISORY HAS BEEN ISSUED FOR NOON TO 6 PM TODAY FOR THESE AREAS. THE
HIGH PRESSURE WILL BE PERSISTENT THROUGH THE WEEKEND. THE ADVISORY
AREA WILL LIKELY BE EXPANDED FOR FRIDAY AS TEMPERATURES HEAT UP.

LONG TERM PERIOD WILL BE HOT...BUT WITH TEMPERATURES GRADUALLY
COOLING TOWARD MIDWEEK.

PERIOD WILL START WITH HIGH PRESSURE IN CONTROL...BUT HIGH WILL SINK
TO SOUTH. THIS WILL CREATE A NORTHWEST WIND ALOFT. A COLD FRONT WILL
RIDE THE FLOW TOWARD THE REGION FROM THE PLAINS. INDICATIONS ARE
THAT THE FRONT WILL PUSH INTO THE STATE IF NOT ALL THE WAY THROUGH.

IN ADVANCE OF THE FRONT...SOUTH/SOUTHWEST WINDS WILL INCREASE A
BIT...WITH MOISTURE LEVELS GOING UP SLOWLY. WILL NOTICE THIS TOWARD
TUESDAY/WEDNESDAY MORNINGS...WITH SOME LOW CLOUDS POSSIBLE.
ALSO...SMALL RAIN CHANCES WILL RETURN AHEAD OF THE FRONT.

FRONT ITSELF WILL NOT ARRIVE UNTIL SOMETIME WEDNESDAY. AT THIS
TIME...DOES NOT LOOK LIKE A BIG RAIN PRODUCER. HOWEVER...FRONT COULD
SQUELCH THE HEAT...WITH TEMPERATURES KNOCKED DOWN A FEW
DEGREES. (46)
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY IN EFFECT FROM NOON UNTIL 6 PM CDT THURSDAY FOR
THE FOLLOWING ZONES...ARZ032...ARZ033...ARZ034...ARZ043...
ARZ044...ARZ045...ARZ046...ARZ047...ARZ052...ARZ053...ARZ054...
ARZ055...ARZ056...ARZ057...ARZ062...ARZ063...ARZ064...ARZ065...
ARZ066...ARZ067...ARZ068...AND ARZ069.
&&

44
Hazardous weather outlook, Jul 21, 5:00 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 21 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE PLAINS TODAY.
UNDER THE HIGH...TEMPERATURES WILL WARM INTO THE 90S THIS
AFTERNOON...WITH A FEW SPOTS NEAR 100 DEGREES.

MOISTURE LEVELS WILL BE GREATEST IN ABOUT THE SOUTHEAST HALF OF
THE STATE TODAY. THE HIGH HUMIDITY AND HOT TEMPERATURES WILL
CREATE HEAT INDEX VALUES OF 105 AND 110 DEGREES. GIVEN THIS...A HEAT
ADVISORY HAS BEEN POSTED TODAY FOR ARKADELPHIA...LITTLE ROCK AND
AUGUSTA...AND AREAS FARTHER SOUTH AND EAST.

IN THE NORTHWEST HALF OF THE STATE...WHILE IT WILL BE HOT...MOISTURE
LEVELS WILL NOT BE AS HIGH...WITH HEAT INDICES FROM THE UPPER 90S TO
AROUND 105 DEGREES.

UNDER HIGH PRESSURE...THE AIR WILL TEND TO SINK...WHICH WILL PREVENT
PRECIPITATION FROM DEVELOPING. ONLY ISOLATED SHOWERS AND
THUNDERSTORMS ARE IN THE FORECAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH PRESSURE WILL CONTINUE TO PROVIDE HOT AND MOSTLY DRY WEATHER
THROUGH THE WEEKEND. HEAT ADVISORIES WILL LIKELY BE POSTED FOR MUCH
OF THE STATE FRIDAY THROUGH AT LEAST SUNDAY. AFTERNOON HEAT INDEX
VALUES WILL RANGE FROM 105 TO 115 DEGREES...MAINLY FROM CENTRAL INTO
SOUTHERN ARKANSAS...AND 100 TO 105 DEGREES IN THE NORTH.

HEADING INTO NEXT WEEK...HIGH PRESSURE WILL BEGIN PUSHING TO THE
SOUTH. THIS WILL CREATE A NORTHWEST WIND ALOFT...WITH A COLD FRONT
RIDING THE FLOW TOWARD ARKANSAS FROM THE PLAINS. AHEAD OF THE
FRONT...ISOLATED SHOWERS AND THUNDERSTORMS WILL POP UP MONDAY AND
TUESDAY. THE FRONT IS EXPECTED TO ARRIVE ON WEDNESDAY...AND MAY BE
FOLLOWED BY SLIGHTLY COOLER AIR LATER IN THE WEEK.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 12:12 PM CDTSevere Thunderstorm WarningLZKIndependence48 min
Jul 21, 12:21 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, White39 min
Jul 21, 12:32 PM CDTSevere Thunderstorm WarningLZKPulaski43 min
Jul 21, 12:57 PM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff48 min
Jul 21, 1:14 PM CDTSevere Thunderstorm WarningLZKVan Buren46 min
Jul 21, 1:16 PM CDTSevere Thunderstorm WarningLZKSearcy, Van Buren44 min
Jul 21, 1:32 PM CDTSevere Thunderstorm WarningLZKPulaski43 min
Jul 21, 1:36 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Woodruff39 min
Jul 21, 1:51 PM CDTSevere Thunderstorm WarningLZKFaulkner39 min
Jul 21, 2:00 PM CDTSevere Thunderstorm WarningLZKCleburne45 min
Jul 21, 2:38 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry19 min
Jul 21, 3:14 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline46 min
Jul 21, 3:15 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott30 min
Jul 21, 3:45 PM CDTSevere Thunderstorm WarningLZKDrew, Lincoln45 min
Jul 21, 3:54 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring66 min
Jul 21, 4:02 PM CDTSevere Thunderstorm WarningLZKPike43 min
Jul 21, 4:08 PM CDTSevere Thunderstorm WarningLZKDallas, Hot Spring52 min
Jul 21, 4:17 PM CDTSevere Thunderstorm WarningLZKMonroe43 min
Jul 21, 4:37 PM CDTFlash Flood WarningLZKDallas3 hr
Jul 21, 5:21 PM CDTSevere Thunderstorm WarningLZKClark39 min
Jul 21, 5:22 PM CDTSevere Thunderstorm WarningLZKDesha38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.